Thunderstorm Wind, Scott
- When
- June 14, 3:00 PM CST
- Where
- Scott County, 1.62 mi W of Scott City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.480, -100.930
Thunderstorms that had high cloud bases produced a lot of high wind reports but only one report of severe wind. Most locations reported 50 to 55 mph wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorms that had high cloud bases produced a lot of high wind reports but only one report of severe wind. Most locations reported 50 to 55 mph wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 14, 2:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT TUE JUN 14 2011 .SYNOPSIS... CURRENTLY...SKIES ARE MOSTLY CLEAR WITH THE EXCEPTION OF NORTHWESTERN PORTIONS OF OUR CWA WHERE A FEW CUMULUS CLOUDS ARE OBSERVED. A CLUSTER OF THUNDERSTORMS ARE FOUND ACROSS NORTHWESTERN KS WITH A FEW ISOLATED THUNDERSTORMS FOUND ACROSS EAST CENTRAL COLORADO. WINDS ARE GENERALLY OUT OF THE NORTH AT 15 TO 20 MPH WITH TEMPERATURES GENERALLY IN THE UPPER 80S TO MID 90S. AS FOR THE CURRENT WEATHER PATTERN...AN UPPER LEVEL TROUGH OF LOW PRESSURE IF FOUND ACROSS FRONT RANGE OF THE ROCKIES AND IS ANTICIPATED TO MOVE OVER OUR AREA LATE THIS AFTERNOON. AN UPPER LEVEL AREA OF HIGH PRESSURE IS FOUND ACROSS THE SOUTHERN PLAINS. TOWARDS THE SURFACE...AN AREA OF LOW PRESSURE IS FOUND ALONG THE KS/MO BOARDER WITH AN ASSOCIATED COLD FRONT EXTENDING SOUTHEAST INTO CENTRAL OKLAHOMA AND THE TEXAS PANHANDLE. && .DISCUSSION... DAYS 1-2... LATE THIS AFTERNOON INTO TONIGHT... A CLUSTER OF THUNDERSTORMS DEVELOPED ACROSS EAST CENTRAL COLORADO EARLY THIS AFTERNOON AND IS EXPECTED TO MOVE INTO OUR CWA LATE THIS AFTERNOON INTO THIS EVENING AS THE UPPER LEVEL TROUGH MENTIONED ABOVE MOVES TO THE EAST. THE BEST AREA TO RECEIVE PRECIPITATION FROM THESE STORMS WILL BE ACROSS WESTERN PORTIONS OF OUR CWA THEN TAPPER OFF AFTER SUNSET ACROSS CENTRAL PORTIONS OF OUR CWA. PARTLY CLOUDY SKIES ARE EXPECTED FOR THE REMAINDER OF THE OVERNIGHT AS THE AXIS OF THE TROUGH MOVES OUT OF OUR AREA. WINDS WILL GENERALLY BE FROM THE NORTH AROUND 15 MPH SHIFTING TO THE NORTHEAST AND DECREASING TO 5 TO 10 MPH OVERNIGHT. HIGHS TODAY WILL RISE INTO THE AROUND 90 DEGREES THEN FALL INTO THE UPPER 50S TO LOWER 60S FOR LOWS OVERNIGHT. TOMORROW AND TOMORROW NIGHT... THE UPPER LEVEL TROUGH WILL MOVE INTO THE MISSISSIPPI VALLEY WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING ACROSS OUR REGION. TOWARDS THE SURFACE...HIGH PRESSURE WILL BUILD IN FROM THE WEST WHICH SHOULD KEEP OUR AREA MOSTLY CLEAR AND DRY. WINDS WILL START OUR FROM THE EAST THEN QUICKLY SHIFT TO THE SOUTH TO SOUTHEAST BY AFTERNOON AND CONTINUE INTO THE OVERNIGHT PERIOD. HIGHS TOMORROW WILL RANGE FROM THE UPPER 80S ACROSS THE NORTH TO LOWER 90S ACROSS THE SOUTH. LOWS TOMORROW NIGHT WILL DIP INTO THE UPPER 60S. THURSDAY... THE NEXT UPPER LEVEL TROUGH WILL START TO DIG INTO THE PACIFIC NORTHWEST WHICH WILL IN TURN SHIFT THE THE UPPER LEVEL RIDGE SLIGHTLY TO THE EAST LEAVING OUR AREA IN SOUTHWEST FLOW ALOFT. TOWARDS THE SURFACE...A WEAK AREA OF LOW PRESSURE IS ANTICIPATED TO FORM ACROSS THE FRONT RANGE OF THE ROCKIES. THIS WILL CAUSE WINDS WILL INCREASE FROM THE SOUTH AND SHIFT TO THE SOUTHWEST BY AFTERNOON. VERY WARM CONDITIONS ARE EXPECTED IN THE AFTERNOON WITH HIGHS ONCE AGAIN REACHING INTO THE TRIPLE DIGITS ACROSS MOST OF OUR CWA. FIRE DANGER WILL BE ON THE INCREASE ACROSS WESTERN PORTIONS OF OUR CWA. PLEASE SEE THE FIRE WEATHER SECTION FOR MORE INFORMATION. DAYS 3-7... CHALLENGES IN THE MEDIUM RANGE THURSDAY NIGHT THROUGH TUESDAY WILL CENTER AROUND HIGH TEMPERATURES AND THUNDERSTORM CHANCES. OVERALL...THE GOING FORECAST FOR THIS TIME RANGE IS NOT CHANGED THAT MUCH. A NOCTURNAL MCS WILL LIKELY MOVE ACROSS SOUTHERN NEBRASKA AND/OR NORTHERN KANSAS OVERNIGHT THURSDAY NIGHT. A WEAK SHORTWAVE TROUGH RESPONSIBLE FOR THIS ACTIVITY WILL MOVE NORTHEAST AND BRING A WEAK FRONT SOUTH INTO WESTERN KANSAS. THIS FRONT WILL BE AUGMENTED BY THE MCS OUTFLOW DURING THE NIGHT. THE FRONT/OUTFLOW WILL THEN BECOME STATIONARY DURING THE DAY FRIDAY. THE FRONT ITSELF ACROSS WESTERN KANSAS ON FRIDAY WILL BE DIFFICULT TO INITIATE STORMS ON AS CONVERGENCE WILL LIKELY WEAKEN IN FAVOR OF CYCLOGENESIS OVER EASTERN COLORADO. A DRYLINE-FRONT INTERSECTION MAY BE A FOCUS FOR STORMS ACROSS PORTIONS OF THE DDC FA BUT COVERAGE WILL LIKELY BE LIMITED DUE TO WEAKENING CONVERGENCE AND FAIRLY STABLE MID LEVEL TEMPERATURES. EXCESSIVE HEAT FARTHER SOUTH IN WESTERN OKLAHOMA MAY YIELD STORMS SOUTH OF THE FORECAST AREA WHICH IS WHAT THE ECMWF AND NAM MODELS ARE HINTING AT. AN ENHANCED BAND OF UPPER LEVEL WINDS WILL ALSO BE MOVING OUT ACROSS THE TEXAS PANHANDLE AND WESTERN OKLAHOMA ON FRIDAY. MUCH OF THE SAME IS EXPECTED SATURDAY WITH A QUASISTATIONARY FRONT ACROSS WESTERN KANSAS. VERY WARM MID LEVEL TEMPERATURES WILL ONCE AGAIN LIMIT COVERAGE OF ANY CONVECTION THAT FORMS IN THE HOT AIR. WILL HAVE POPS AROUND 10 PERCENT AND KEEP THE MENTION GOING IN THE HWO PRODUCT. ON SUNDAY...A SIGNIFICANT JET STREAK WILL MOVE INTO THE CENTRAL PLAINS WITH MUCH STRONGER RESPONSE AT THE SURFACE ACROSS NORTHWESTERN KANSAS. A VERY HOT DAY IS ANTICIPATED WITH TEMPERATURES LIKELY EXCEEDING 102F OVER ALMOST ALL OF THE DDC FA AS THE FRONT LIFTS NORTH. SOME OF THE TRADITIONALLY HOT AREAS OF THE FORECAST AREA BETWEEN THE ARKANSAS RIVER AND THE OKLAHOMA BORDER MAY SEE HIGHS IN THE 105 TO 108F TERRITORY. BY MONDAY...THE CONSENSUS AMONG THE MEDIUM RANGE MODELS IS THAT THE JET STREAK WILL LIFT OUT ACROSS THE NORTHERN PLAINS AND MIDWEST AND PUT KANSAS IN THE RIGHT-ENTRANCE REGION LEADING TO ENHANCED LOW LEVEL CONVERGENCE ALONG THE TRAILING FRONT FROM THE LOW OVER THE MIDWEST. THE SLOW MOVING FRONT MONDAY AND ENHANCED CONVERGENCE WOULD LEAD TO THUNDERSTORM ACTIVITY ANYWHERE FROM CENTRAL KS TO CENTRAL OKLAHOMA. WILL KEEP THE 20 POPS IN FOR THE SOUTH CENTRAL KS COUNTIES MONDAY BUT THOSE MAY NEED TO BE INCREASED IN TIME. && .AVIATION... HAVE ADDED CB TO THE CLOUD GROUP FOR KGCK AND KDDC FOR ABOUT A 3 OR 4 HOUR PERIOD LATE THIS AFTN AND EARLY THIS EVENING AS A THUNDERSTORM CLUSTER MOVES EAST-SOUTHEAST INTO SOUTHWEST KANSAS. TAF AMENDMENT WILL LIKELY BE NEEDED AS THIS COMPLEX OF STORMS APPROACH. AFTER THE THUNDERSTORM COMPLEX DIES OUT OR MOVES THROUGH...WINDS WINDS WILL EVENTUALLY BECOME LIGHT AND VARIABLE LATER ON TONIGHT AS A WEAK HIGH PRESSURE ARE AFFECTS THE REGION BEHIND THE UPPER AIR DISTURBANCE. && .FIRE WEATHER... A WEAK AREA OF LOW PRESSURE WILL FORM ACROSS CENTRAL COLORADO ON THURSDAY. SOUTHERLY WINDS WILL SHIFT TO THE SOUTHWEST BY AFTERNOON AND INCREASE IN INTENSITY DURING THE AFTERNOON AND EARLY EVENING. HIGHS DURING THE DAY WILL REACH INTO AROUND 100 WITH SOME AREAS FORECASTED TO REACH ABOVE 100 DEGREES. DRY CONDITIONS WILL ALSO BE FOUND ACROSS WESTERN PORTIONS OF OUR CWA. WITH ALL THESE INGREDIENTS COMBINED FIRE HAZARDS WILL INCREASE AND WE HAVE ISSUED A FIRE WEATHER WATCH TO ACCOUNT FOR THIS. FUTURE MODEL RUNS WILL BE WATCHED FOR FIRE HAZARDS AND THIS AREA MAY BE UPGRADED TO A RED FLAG WARNING TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 59 91 69 / 20 20 10 0 GCK 88 58 90 68 / 30 20 10 10 EHA 86 59 90 69 / 30 20 10 0 LBL 89 61 91 69 / 20 20 10 0 HYS 88 57 87 68 / 20 20 10 10 P28 92 65 93 69 / 20 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR KSZ061>063-074>076-084>086. && FN99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1047 AM CDT TUE JUN 14 2011 KSZ030-031-043>046-061>066-074>081-084>090-151600- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1047 AM CDT TUE JUN 14 2011 /947 AM MDT TUE JUN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON ACROSS EAST-CENTRAL COLORADO AHEAD OF A WEAK UPPER LEVEL DISTURBANCE. THESE STORMS ARE EXPECTED TO MOVE EAST AND REACH FAR WEST-CENTRAL OR SOUTHWEST KANSAS BY LATE AFTERNOON. WITH AN INCREASE IN MOISTURE BEHIND THE FRONT AND SUNSHINE OCCURRING AS WELL...ATMOSPHERIC DESTABILIZATION WILL OCCUR AND WILL SUPPORT AN ISOLATED SEVERE THUNDERSTORM OR TWO BY LATE IN THE AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT WILL BE GENERALLY WEST OF A LINE FROM HUGOTON TO GARDEN CITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS EACH LATE AFTERNOON AND EVENING FROM THURSDAY INTO MONDAY, EAST OF LINE FROM WAKEENEY TO DODGE CITY TO ASHLAND. LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE WITH A FEW ISOLATED STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING WEST ACROSS FAR WEST-CENTRAL AND SOUTHWEST KANSAS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 349 PM CDT TUE JUN 14 2011 KSZ043-062-063-142130- FINNEY-KEARNY-SCOTT- 349 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY... NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MODOC...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN KEARNY...NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES...INCLUDING THE CITY OF SHALLOW WATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3853 10070 3809 10071 3826 10114 3848 10113 TIME...MOT...LOC 2049Z 282DEG 19KT 3837 10110 JJOHNSON
The Dodge City radar (KDDC), 116 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329440.